Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 16, 2016, 7:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2016, 7:00 PM EDT (23:00 UTC)
- Expired
- May 17, 2016, 3:58 AM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
340 WHUS71 KBOX 162300 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT MON MAY 16 2016 ANZ254>256-170700- /O.CAN.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-170600- /O.CAN.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0600Z/ NANTUCKET SOUND- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-170700- /O.CAN.KBOX.GL.W.0034.000000T0000Z-160517T0000Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-170600- /O.EXP.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0600Z/ VINEYARD SOUND-BUZZARDS BAY- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-170400- /O.EXP.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0400Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-170700- /O.EXP.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0800Z/ CAPE COD BAY- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-170700- /O.EXP.KBOX.GL.W.0035.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-170400- /O.EXP.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0400Z/ NARRAGANSETT BAY- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-170600- /O.EXP.KBOX.GL.W.0034.000000T0000Z-160516T2300Z/ /O.NEW.KBOX.SC.Y.0072.160516T2300Z-160517T0600Z/ BOSTON HARBOR- 700 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
775 WHUS71 KBOX 170200 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1000 PM EDT MON MAY 16 2016 ANZ235>237-170300- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-160517T0400Z/ RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WITH SEAS ALREADY DOWN...AND WINDS EXPECTED TO CONTINUE TO RECEDE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ254>256-171000- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-170600- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T0600Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...WEST AROUND WINDS 10 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-171000- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-170800- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T0800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-170600- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T0600Z/ BOSTON HARBOR- 1000 PM EDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 1 FOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
217 WHUS71 KBOX 170614 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 214 AM EDT TUE MAY 17 2016 ANZ230-232>234-170715- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-160517T0600Z/ BOSTON HARBOR-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 214 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS WILL CONTINUE TO DISSIPATE THROUGH THE EARLY MORNING HOURS. $$ ANZ254>256-171200- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 214 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-171200- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 214 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-170800- /O.CON.KBOX.SC.Y.0072.000000T0000Z-160517T0800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 214 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...WEST AROUND WINDS 10 KT WITH GUSTS UP TO 20 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
584 WHUS71 KBOX 170758 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 AM EDT TUE MAY 17 2016 ANZ231-251-170900- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-160517T0800Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 358 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS CONTINUE TO RECEDE THROUGH THE DAY. $$ ANZ250-254>256-170900- /O.CAN.KBOX.SC.Y.0072.000000T0000Z-160517T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS CONTINUE TO RECEDE THROUGH THE DAY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 16, 7:00 PM EDT, 0 minutes earlier.
Area forecast discussion, May 16, 7:00 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
700 PM EDT MON MAY 16 2016
.SYNOPSIS...
Breezy and cool conditions will continue through Tuesday. Low
pressure tracking south of New England Tuesday afternoon and
evening may yield a period of light rain or sprinkles. Weak high
pressure provides dry weather and a warming trend Wed through
Fri. Dry weather may linger into the weekend but low pressure
tracking South of New England will have to be watched closely for
the threat of rain.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
7 PM update...
Just a few mid level clouds across the region this evening and
expect a clear to partly cloudy sky tonight. Winds still rather
gusty but will gradually diminish tonight. However enough of a
gradient for some wind to persist across the hilly terrain
including the Cape and Islands.
This will translate to a chilly night ahead where winds slacken
and coupled with the dry airmass in place. Not expecting winds to
completely decouple but the typical low lying areas of
Eastern/Southeastern MA along with the deeper valleys will see
temps dip into the u30s and l40s. Thus have blended some of the
cooler mos guid to derive tonights lows.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...
Confluent flow provides dry weather during the morning along with
partial sunshine. However mid level trough currently over the Great
Lakes captures southern stream moisture and begins to advect
eastward toward Southern New England. Thus clouds will be on the
increase during the afternoon along with the risk of rain.
However bulk of deep layer moisture tracks along South Coast and
offshore. This results in cloud ceilings around 6 kft. Thus lack of
low level moisture. However both NAM and GFS offer modest mid level
FGEN along with QG forcing as RRQ of upper level jet tracks over the
area. Thus system could over perform a bit. Nonetheless by no means
expecting a washout just a period of light rain or sprinkles
beginning 18z-21z west and exiting Cape Cod and Islands around
midnight. Risk of rain diminishing north of the Mass Pike.
Breezy tomorrow by not nearly as gusty as today with wsw winds 15
to 25 mph.
Regarding temps...airmass modifies along with some morning sunshine
results in temps climbing into the mu60s to possibly a few spots
approaching 70.
Tue night ...
Chance of light rain or sprinkles over Southeast MA til about
Midnight as surface wave south of New England exits. Otherwise
mainly dry weather prevails and not as chilly as previous nights.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Mainly dry with a moderating trend Wed into Sat
* A coastal storm may affect the region Sun/Mon but confidence is
low and it may remain to the south
Overview...
Models in agreement on mid level trof passage early in the period
then building heights and weak ridging toward the end of the week
into Sat will result in warmer temps. Generally dry weather through
Sat as column moisture is limited. Forecast confidence decreases Sun
into Mon as there is lots of spread in the deterministic and
ensemble guidance regarding closed low to the south.
Details...
Wednesday and Thursday...
Mainly dry weather during this period as high pres builds east from
the Great Lakes. Mid level trof passage to the north late Wed into
Thu will generate some diurnal instability CU Wed afternoon and
again Thu given cooler air aloft. Low risk of a brief shower but
better chance will be to the north closer to the cold pool.
Seasonable temps with seabreezes likely as boundary layer winds are
light.
Friday and Saturday...
High pres remains in control with southern moisture likely remaining
to the south through Sat, but this will need to be monitored. Expect
temps warming above normal into the 70s both days away from the
coast, and may get close to 80 interior valleys Sat.
Sunday and Monday...
Forecast will depend on position on developing closed low to the
south. GFS further north and brings rain and cooler temps Sun with
unsettled weather lingering into Mon, while ECMWF/UKMET keep wet
weather mostly to the south. Lots of spread in the ensemble guidance
offers a low confidence forecast. We have low PoPs in the grids for
each day.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
2 PM Update ...
Short Term /through Tuesday Night/...
After 00z ... High confidence. VFR. West wind gusts up 25-30 kts
will diminsh through the night. Highest gusts overnight over the
hilly terrain and Cape Cod/Islands.
Tuesday ... High confidence on cigs and vsbys but lower
confidence on areal coverage of potential rainfall. VFR. West wind
gusts to 30 kts with strongest winds along the south coast. A
period of light rain or sprinkles is likely across CT/RI &
Southeast MA especially the South Coast after 21z from west to
east.
Tue night ... high confidence for VFR with lower confidence on
potential MVFR south coast. A period of light rain/sprinkles
likely Southeast MA. Modest wsw winds during the evening will ease
overnight.
KBOS TAF ... High confidence and cigs and vsbys...lower confidence
on areal coverage of potential light rain Tue afternoon and
evening.
KBDL TAF... High confidence and cigs and vsbys...lower confidence
on areal coverage of potential light rain Tue afternoon.
Outlook /Wednesday through Saturday/...
High confidence. VFR through the period. Seabreezes possible each
day.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Tonight ... high confidence.
winds are below gale and will continue to diminsh overnight. Gales
converted to SCA. Dry weather and good vsby.
Tue ... high confidence.
wsw winds 15 to 25 kt. Risk of light rain late in the day from west
to east...highest probability over the Southern Waters of MA and RI.
Tue night ... high confidence.
Risk of light rain til midnight as wave of low pressure tracks
across 40n/70w. WSW winds become light NE as wave moves offshore.
Outlook /Wednesday through Saturday/...
High confidence. Quiet boating weather through the period with
mainly light winds and seas as high pres builds over the waters.
Winds becoming locally onshore nearshore waters each day as
seabreezes develop.
&&
.FIRE WEATHER...
Tuesday ...
Not as windy tomorrow with wsw winds 15 to 20 mph inland but up to
30 mph along the South Coast. However sw winds off the ocean will
keep RH values up /50-60 percent/ along the South Coast. Inland Min
RH values 35 to 40 percent. Dry in the morning with the risk of
spotty light rain/sprinkles in the afternoon and evening along and
south of the MA Pike.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for ANZ230-232>234.
Small Craft Advisory until 4 AM EDT Tuesday for ANZ231-251.
Small Craft Advisory until midnight EDT tonight for ANZ235>237.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ250-254>256.
&&
SYNOPSIS...KJC/Nocera
NEAR TERM...KJC/Nocera
SHORT TERM...Nocera
LONG TERM...KJC
AVIATION...KJC/Nocera
MARINE...KJC/Nocera
FIRE WEATHER...Hazardous weather outlook, May 16, 4:10 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT MON MAY 16 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-172015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 410 PM EDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232-250-254>256-172015- NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 PM EDT MON MAY 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-233>237-251-172015- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 410 PM EDT MON MAY 16 2016 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, May 16, 3:29 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM NON-TSTM WND DMG CAMBRIDGE 42.38N 71.12W
05/16/2016 MIDDLESEX MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON HAMPSHIRE AND ELM STREETS
1104 AM NON-TSTM WND DMG MALDEN 42.43N 71.06W
05/16/2016 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON T TRACKS BETWEEN MALDEN AND OAK GROVE
STATIONS
1215 PM NON-TSTM WND DMG DEERFIELD 42.55N 72.60W
05/16/2016 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING VALLEY VIEW LANE.
1223 PM NON-TSTM WND DMG HUBBARDSTON 42.48N 72.02W
05/16/2016 WORCESTER MA AMATEUR RADIO
TREE DOWN ON OLD PRINCETON ROAD
&&
NMBLocal storm report, May 16, 5:00 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM NON-TSTM WND DMG CAMBRIDGE 42.38N 71.12W
05/16/2016 MIDDLESEX MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON HAMPSHIRE AND ELM STREETS
1104 AM NON-TSTM WND DMG MALDEN 42.43N 71.06W
05/16/2016 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON T TRACKS BETWEEN MALDEN AND OAK GROVE
STATIONS
1215 PM NON-TSTM WND DMG DEERFIELD 42.55N 72.60W
05/16/2016 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING VALLEY VIEW LANE.
1223 PM NON-TSTM WND DMG HUBBARDSTON 42.48N 72.02W
05/16/2016 WORCESTER MA AMATEUR RADIO
TREE DOWN ON OLD PRINCETON ROAD
0450 PM NON-TSTM WND DMG MANVILLE 41.97N 71.47W
05/16/2016 PROVIDENCE RI TRAINED SPOTTER
TREE DOWN ON VEHICLE
&&
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:14 AM EDT | Gale Warning | BOX | 8 hr | |
| May 16, 11:14 AM EDT | Small Craft Advisory | BOX | 5 hr |
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.